Alert archive / California / Hazardous Seas Warnings in 2010

Hazardous Seas Warning 67, NWS Eureka, CA

June 10, 2010

NWS Eureka, CA issued this hazardous seas warning at Jun 10, 2010, 2:31 AM PDT. It took effect at Jun 10, 2010, 8:00 PM PDT. It was in force for 6 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2010, 2:31 AM PDT (09:31 UTC)
In effect from
Jun 10, 2010, 8:00 PM PDT
Expired
Jun 16, 2010, 8:40 AM PDT
In force
6 days
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 9, 2:33 PM PDT, 11 hours 58 minutes earlier.

Area forecast discussion, Jun 9, 2:33 PM PDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PDT WED JUN 9 2010

.SYNOPSIS...MORE LIGHT RAIN IN STORE FOR THE NORTH COAST OVERNIGHT
INTO THURSDAY BEFORE DRYING AND WARMING COMMENCES IN TIME FOR THE
WEEKEND.

&&

.SHORT TERM (TONIGHT THRU SAT)...THE MAIN FORECAST CONCERN AND
POTENTIAL IMPACTS CENTERS AROUND PRECIP TIMING AND AMOUNTS THROUGH
THURSDAY. A POTENT LOW CURRENTLY CRASHING ONSHORE OF CENTRAL
OREGON WILL DRAG A SECONDARY COLD FRONT ACROSS NW CA THIS EVENING.
LIGHT RAIN WILL SPREAD FROM NORTH TO SOUTH...BUT STAYING NORTH OF
MENDOCINO CO. THE MAIN UPPER LOW LOCATED OFF THE PACNW
COAST...WILL DROP SE INTO THE INTER-MOUNTAIN WEST ON THU. ONSHORE
FLOW AND RESIDUAL LOW LEVEL MOISTURE WILL ALLOW LIGHT RAIN/DRIZZLE
TO LINGER ALONG THE COAST THROUGH AT LEAST THE MORNING HRS ON THU.
RAINFALL TOTALS SHOULD REMAIN LIGHT...GENERALLY UNDER 0.25 INCHES
IN DEL NORTE CO TO 0.10 OR LESS AROUND HUMBOLDT BAY. COOLER TEMPS
AND SCATTERED SHOWERS WILL BE THE BIGGEST IMPACT ACROSS THE
INTERIOR AS THE LOW PASSES.

THE LAST SHORTWAVE ON THE BACKSIDE OF THE UPPER LOW PASSES BY THU
NIGHT...AFTER WHICH A STRONG RIDGE BUILDS OVER THE EPAC. SKIES
WILL CLEAR ON FRI ALONG WITH A RAPID WARM-UP...ESPECIALLY ACROSS
THE INTERIOR. THICKNESSES INCREASE TO AOB 570 DM BY SAT AFTERNOON
TRANSLATING TO TEMPS FROM THE MID 60S ALONG THE COAST TO AS HIGH
AS 90 IN INTERIOR VALLEYS. JCA

.LONG TERM (SAT NITE THRU WED)...MODELS CONTINUE TO DEPICT A STRONG
UPPER LEVEL RIDGE OVER THE EASTERN PACIFIC LATE IN THE WEEKEND.
THIS RIDGE WILL PUSH INLAND THROUGH THE PACIFIC NORTHWEST AS AN
UPPER LOW MOVES TOWARD SOUTHERN ALASKA. MODELS SHOW A TROUGH
SWINGING AROUND THE BASE OF THE LOW CENTER...AND THIS WILL WEAKEN
THE RIDGE AND FORCE IT SOUTHWARD. A COLD FRONT ASSOCIATED WITH THE
LOW WILL MOVE ACROSS THE PACIFIC NORTHWEST SUNDAY INTO
MONDAY...BUT MOISTURE STREAMING UP FROM 150W AND 30N APPEARS TO
DISSIPATE AS THE FRONT MAKES LANDFALL EARLY MONDAY. MODEL
SOLUTIONS BEGIN TO DIVERGE RAPIDLY BY TUESDAY...ALTHOUGH THE
GENERAL CONSENSUS APPEARS TO BE A BREAKDOWN OF THE EASTERN PACIFIC
RIDGE. KEPT COOLER TEMPERATURES FOR EARLY NEXT WEEK WITH POPS NEAR
CLIMO. CMC

&&

.AVIATION...MAINLY VFR CONDS THIS AFTERNOON. A SECONDARY COLD
FRONT WILL MOVE THROUGH THIS EVENING USHERING IN MVFR OR MARGINAL
IFR CIGS AND VSBYS IN -RA ALONG THE COAST. THE LOWER CIGS/VSBYS
SHOULD PERSIST THROUGH THE END OF THE CURRENT TAF CYCLE (18Z THU).
VFR TO PREVAIL ELSEWHERE WITH A SUBTLE WIND SHIFT AS THE COLD
FRONT PASSES BY OVERNIGHT. JCA

&&

.MARINE...A WEAK LOW CROSSING THE NORTHERN WATERS BRINGS CONTINUED
SW WINDS TO THE WATERS NORTH OF CAPE MENDOCINO THIS AFTERNOON...BUT
EXPECT A SHIFT TO NW LATER THIS EVENING AS HIGH PRESSURE BUILDS INTO
THE EASTERN PACIFIC. OVER THE NEXT 24-36 HOURS THE HIGH WILL
CONTINUE TO BUILD STRONGLY INTO THE PACIFIC NORTHWEST. AT THE SAME
TIME THERMAL LOW PRESSURE WILL DEVELOP OVER CALIFORNIA...FORMING A
STRONG SURFACE PRESSURE GRADIENT OVER THE WATERS. EXPECT TO SEE GALE
FORCE GUSTS BEGIN AFTER 06Z FRIDAY OVER THE OUTER WATERS SOUTH OF
THE CAPE. BY LATE FRIDAY MORNING THE STRONG WINDS WILL SPREAD NORTH
AND WEST INTO THE NORTHERN WATERS. GALES ARE EXPECTED THROUGH FRIDAY
NIGHT FOR THE OUTER WATERS...WITH GALE FORCE GUSTS OVER THE INNER
WATERS NORTH OF THE CAPE FRIDAY AFTERNOON AND EVENING. MODELS HAVE
SHOWN GOOD CONSISTENCY OVER THE PAST FEW DAYS SO FEEL THAT EARLY
ISSUANCE OF GALE WATCH IS JUSTIFIED...BUT WILL WAIT FOR ANOTHER
FORECAST PERIOD TO ISSUE GALE WARNINGS. ANOTHER FORECAST CONCERN IS
LARGE SHORT PERIOD SEAS BUILDING UNDER THE STRONG WINDS. EXPECT
COMBINED SEA HEIGHTS UP TO AROUND 16 FEET BY FRIDAY AFTERNOON OVER
THE OUTER WATERS. LARGE SHORT PERIOD SEAS WILL ALSO AFFECT THE INNER
WATERS WITH COMBINED SEAS UP TO 12 FEET POSSIBLE. CMC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WATCH PZZ450-470-475.
SMALL CRAFT ADVISORY ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 9, 5:08 AM PDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
508 AM PDT WED JUN 9 2010

CAZ001>004-076-101215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
508 AM PDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:31 AM PDTGale WarningEKA6 days
Jun 10, 2:31 AM PDTHazardous Seas WatchEKA12 hr

Nearby

Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.